Risk of Losing Hair After Hair Transplant – Shock Loss

Q:

I had a hair transplant surgery a month ago.  As it turns out, I have a huge amount of shock loss right now.  As i've never taken propecia before, do you think it's too late to combat this shock loss with propecia?  Any suggestions on how i could eliminate this shock loss from further damage?  I hope my hair will return.

A:

To prevent shock loss, it is never too late for Propecia (finasteride) if you really need it. You may not get the maximum benefit as if you started on the medications before your hair transplant, but your shock loss may not have been completed yet.

We generally start our patients on Propecia a few days prior to their hair transplant so the medication is in the system at its therapeutic level on the day of surgery.

Many people choose to continue the medication after hair restoration surgery and we encourage that. We continue the medication for 6 to 8 months after the hair transplant, depending on the degree of miniaturization for patients who do not want to be on finasteride for the rest of their lives or the ones who have minimal miniaturization. After the first few months, the chance of shock loss due to the hair restoration surgery is very minimal but it still may occur.

No Comments Yet.

Leave a comment